MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-020
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Shock (2072); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 02/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 20mm amplatzer septal occluder was chosen for implant using an unknown delivery system.No pericardial effusion had been noted prior to the procedure.The patient was in normal and constant rhythm at the time of the intervention.There was no transseptal puncture performed, as the procedure involved asd closure, and no multiple wire or delivery sheath exchanges occurred; the wire was positioned in the upper left pulmonary vein.During the procedure, the patient developed cardiac tamponade.The effusion was noted at the level of the aorta, in the form of a linear collection adjacent to the aorta, and was associated with shearing caused by the prosthesis, which led to bleeding at the level of the aortic wound in relation to the composite aortic prosthesis (cia prosthesis).The user believes that the abbott device was implicated, stating that the prosthesis caused the shearing at the aorta.The tamponade was managed intraoperatively with felted stitches and a reinforcement bandage.No abnormalities were observed on the aortic valve, and the prosthesis remained in appropriate position at the conclusion of the intervention.Postoperatively, the patient initially demonstrated favorable progress and was transferred out of the thoracic and cardiovascular surgery (ctcv) intensive care unit the same day.However, the patient subsequently developed obstructive shock secondary to recurrent cardiac tamponade.The effusion was managed with drainage followed by surgical repair, requiring an unplanned return to the operating room.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of a patient-device incompatibility (implant related tissue damage) was reported with pericardial effusion, cardiac tamponade, and shock.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported patient-device incompatibility could not be determined.The reported pericardial effusion, cardiac tamponade, and shock are likely cascading effects from the event.An unexpected medical intervention and surgical intervention were a result of case specific circumstances, as a pericardiocentesis was performed and the tissue damage was repaired surgically.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24536340
Report Number2135147-2026-01440
Device Sequence Number21075736
Product Code MLV
UDI-Device Identifier00811806010175
UDI-Public(01)00811806010175(17)271031(10)8755438
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-020
Device Catalogue Number9-ASD-020
Device Lot Number8755438
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer03/15/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown